MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO 1.3MM WIRE PASS DRILL BIT; DRILLS, BURRS, TREPHINES & ACCESSORIES

STRYKER INSTRUMENTS-KALAMAZOO 1.3MM WIRE PASS DRILL BIT; DRILLS, BURRS, TREPHINES & ACCESSORIES
Model Number 5820103013
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be filed once the quality investigation is complete.Awaiting device return to manufacturer.
 
Event or Problem Description
It was reported that during a craniotomy surgical procedure, it was noted that the drill broke inside the patient following consultation of the computed tomography(ct) scan.It was also reported that the fragment of the drill was removed successfully from the patient.It was further reported there were no delays and no adverse consequences as a result of this event.It was further reported that the procedure was completed successfully.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6; the reported product involved with this event was returned for evaluation and the reported failure of breakage was confirmed.The product was evaluated by product engineering who concluded, from observations during device inspection, that the most likely cause of failure is that the drill encountered excessive force causing it to break at the shoulder transition location between the head and minor shank.The instructions for use for the attachments for use with the wire pass drill contain the following warning; "do not apply excessive pressure, such as bending or prying, with the cutting accessory.Excessive pressure may bend or fracture the cutting accessory.".

Brand Name
1.3MM WIRE PASS DRILL BIT
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key10043065
Report Number0001811755-2020-01277
Device Sequence Number2561468
Product Code HBE
UDI-Device Identifier04546540362414
UDI-Public04546540362414
Combination Product (Y/N)N
PMA/510(K) Number
K143320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2022
Device Model Number5820103013
Device Catalogue Number5820103013
Device Lot Number19209017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2020
Initial Date Received by Manufacturer 04/13/2020
Supplement Date Received by Manufacturer07/17/2020
Initial Report FDA Received Date05/11/2020
Supplement Report FDA Received Date07/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1